View Full Version : Working in an Office. Hour 4 Slump...


jennywas
09-15-17, 03:08 PM
Hello addforum reader. This is my first time posting.

Here is my story:
I have been diagnosed with adult ADHD since 2012 and

believe I went undiagnosed for it during high school due to conversations I have had with mental health professionals over the last 5 years.

I have been on Vyvanse pretty much for the past 5 years on and off.

I tried adderall xr- did absolutely nothing
Tried Focalin-long time ago now, but it worked fine
and ritalin-again, 5 years ago now, but i seem to remember it working

The past year, I have been taking hte medication faithfully but
3 weeks ago I started a new job in an office (part-time, 3 days a week for 8hrs a day)

This is a big accomplishment for me and I AM proud of myself for being in a position where I can be on time, dependable, and useful.

BUT here I am, at 3:02 and I feel like since 2pm (I start work at 10 and try to take my vyvanse at 9am) I haven't been able to focus, I keep getting up to go smoke my e-cig or go to the bathroom, pick at my scalp obsessively and basically get nothing done. I want to be able to work for the full day and here I am posting on this forum.


Does anyone have any tips to help boost productivity at work? Maybe I should wait to take my medication later in the day? Anyone have success with that? Mornings are my best time of day.

Does anyone else experience a similar 4 hour slump?

I hate feeling like I am not performing at my best.


I eat granola, drink kombucha and monster energy (I can drink caffeine like crazy no problemo) and right now I want to get back to work. Please help!


Thanks!

TheGreatKing
09-15-17, 06:26 PM
hi jenny,
I dunno what to tell you , i have a similar issue here and haven't found any solution except for caffeine pills........ and that only works sometimes... i hope you get your answer your looking for. oh and i like yerba mate better :P

CharlesH
09-16-17, 03:11 PM
Has your doctor recommended to you that you cut the nicotine and caffeine? Just because those aren't prescription medications doesn't mean that they aren't powerful, and my guess is that your doctor would prefer for you to just be on Vyvanse alone. That way, you'd be able to know what effect the Vyvanse has.

Perhaps your Vyvanse dose isn't high enough, or maybe your body metabolizes it faster, which makes it not last as long for you as it does for others.

jennywas
09-18-17, 10:52 AM
Thanks for the responses. I know that I metabolize opiate medication faster than average (gene test) but don't think that is related to PFC or amph class medication.

Pilgrim
09-18-17, 01:36 PM
I think I know what you mean. Just push through it.

Had a good example of this yesterday. The good with the bad.

CharlesH
09-19-17, 10:03 PM
Thanks for the responses. I know that I metabolize opiate medication faster than average (gene test) but don't think that is related to PFC or amph class medication.

The reason I ask is that, if this is the case, then maybe you need a higher dose in the morning, or additional booster dose in the afternoon. You can ask your doctor about this possibility.

sarahsweets
09-22-17, 05:28 AM
I think you need a booster dose.